# SDR CA090803001

- Difficulty date: July 31, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 904 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 8011 · Engine Starter
- Part: Shaft
- Condition: Sheared
- Location: Starter
- Part time: 193 hours
- Component: Starter
- Component part number: BC3151004
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON ENGINE START PILOT NOTED A BANG THEN THE STARTER MOTOR SPUN UP FAST.  HE GOT OUT TO INVESTIGATE AND FOUND THE BENDIX GEAR LAYING ON THE GROUND.  THE GEAR SHAFT SHEARED ON THE FWD END IN SIDE OF THE STARTER HSG.  IT APPEARS TO HAVE BEEN CRACKED FOR SOME TIME.  A NEW STARTER WAS INSTALLED.
